Advertisement

Discrete ℓp approximation by rational functions

  • G. A. Watson
Numerical Methods
  • 475 Downloads
Part of the Lecture Notes in Mathematics book series (LNM, volume 1105)

Abstract

The numerical solution of rational discrete ℓp approximation problems is considered. For the cases 1 < p < ∞, Gauss-Newton and separated Gauss-Newton methods are developed, and convergence results established. An algorithm for the problem with p=1 is also outlined.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Barrodale, I., Powell, M.J.D. and Roberts, F.D.K., The differential correction algorithm for rational L approximation, SIAM J. Num. Anal. 9 (1972), 493–504.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Dennis, J.E., Gay, D.M. and Welsch, R.E., An adaptive nonlinear least-squares algorithm, ACM Trans. Math. Software 7 (1981), 348–368.CrossRefzbMATHGoogle Scholar
  3. 3.
    Dennis, J.E. and Schnabel, R.B., Least change secant updates for quasi-Newton methods, SIAM Rev. 21 (1979), 443–459.MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Dennis, J.E. and Walker, H.F., Convergence theorems for least change secant update methods, SIAM J. Num. Anal. 18 (1981), 949–987.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Fletcher, R. and Watson, G.A., First and second order conditions for a class of nondifferentiable optimization problems, Math. Prog. 18 (1980), 291–307.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Golub, G.H. and Pereyra, V., The differentiation of pseudoinverses and nonlinear least squares problems whose variables separate, SIAM J. Num. Anal. 10 (1973), 413–432.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Golub, G.H. and Pereyra, V., Differentiation of pseudo-inverses, separable nonlinear least squares problems and other tales, Generalized Inverses and Applications, Academic Press, New York, 1976.Google Scholar
  8. 8.
    Kaufman, L., Variable projection method for solving separable nonlinear least squares problems, BIT 15 (1975), 49–57.MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Kaufman, E.H., McCormick, S.F. and Taylor, G.D., An adaptive differential-correction algorithm, J. Approx. Th. 37 (1983), 197–211.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Lee, C.M. and Roberts, F.D.K., A comparison of algorithms for rational approximation, Math. of Comp. 27 (1973), 111–121.MathSciNetzbMATHGoogle Scholar
  11. 11.
    Osborne, M.R., Some special nonlinear least squares problems, SIAM J. Num. Anal. 12 (1975), 571–592.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Osborne, M.R. and Watson, G.A., Nonlinear approximation problems in vector norms, in Numerical Analysis, Dundee 1977, ed. G.A. Watson, Springer-Verlag, Berlin, 1978.Google Scholar
  13. 13.
    Ruhe, A. and Wedin, P.Å., Algorithms for separable nonlinear least squares problems, SIAM Rev. 22 (1980), 318–337.MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Watson, G.A., Approximation Theory and Numerical Methods, Wiley, Chichester, 1980.zbMATHGoogle Scholar
  15. 15.
    Watson, G.A., Discrete ℓ1 approximation by rational functions, University of Dundee, Department of Mathematical Sciences Report NA/67, 1983; IMAJ Num. Anal. 4, in press.Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • G. A. Watson
    • 1
  1. 1.Department of Mathematical SciencesUniversity of DundeeDundeeScotland

Personalised recommendations